MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381534
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard winged has a damaged tip.The following information was provided by the initial reporter: catheter looks frayed towards the tip of the catheter.
 
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.An additional lot number sample was provided in this complaint for material number 381534, lot # 3228133, mfg: 2023-08-21, exp: 2026-07-31.Investigation findings: our quality engineer inspected the photographs and samples submitted for evaluation.Bd received three photographs which display similarities to the unit with an unknown lot number.In addition, three samples were received.The units received from lot numbers: 3228133 and 3269681 were found to have a small flash located on the tip of the catheter which was graded unacceptable.Your reported issue was confirmed and determined to be manufacturing related.During manufacturing, the flash may form and flow lines may get distorted due to lube temperatures being too low during tipping or if there is insufficient lube due to die coil misalignment.The third unit displayed a long strip flash of catheter material on the side of the catheter which was also found unacceptable.During manufacturing, this may be caused by die build up or hard water on the surface of the tubing guides.A device history record review showed no non-conformances associated with this issue during the production of these batches.The appropriate personnel have been notified and complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18591249
Report Number1710034-2024-00041
Device Sequence Number8124966
Product Code FOZ
UDI-Device Identifier00382903815340
UDI-Public(01)00382903815340
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number381534
Device Lot Number3269681
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Initial Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown